UNIGE document Scientific Article
previous document  unige:12538  next document
add to browser collection
Title

Order stars and stability theorems

Authors
Norsett, Syvert Paul
Published in BIT Numerical Mathematics. 1978, vol. 18, no. 4, p. 475-489
Abstract This paper clears up to the following three conjectures: 1.The conjecture of Ehle [1] on the A-acceptability of Padé approximations to e^z, which is true; 2.The conjecture of Nørsett [5] on the zeros of the E-polynomial, which is false; 3.The conjecture of Daniel and Moore [2] on the highest attainable order of certainA-stable multistep methods, which is true, generalizing the well-known Theorem of Dahlquist. We further give necessary as well as sufficient conditions for A-stable (acceptable) rational approximations, bounds for the highest order of restricted Padé approximations and prove the non-existence of A-acceptable restricted Padé approximations of order greater than 6. The method of proof, just looking at order stars and counting their fingers, is very natural and geometric and never uses very complicated formulas.
Stable URL http://archive-ouverte.unige.ch/unige:12538
Full text
Identifiers
Structures

186 hits

0 download

Update

Deposited on : 2010-11-19

Export document
Format :
Citation style :